I am a 31 yr old female. I am concern because I have not had a bowel movement in over a week. I currently have bronchitis and have been coughing a lot. Yesterday and then again this morning, I coughed so hard it felt like my intestines were twisted for a minute. I got this really bad pain and had like a bulge right where the pain was. The pain lasted about 5 minutes longer than the bulge/twisting feeling.
My biggest concern is that I haven't had a bowel movement in over a week. I finally took a laxative tonight, but they haven't worked yet (they are 8-12 hours laxatives).
Well if the laxatives do not work, I definitely suggest going to the doctor or the ER tomorrow as a week is a long time to not have a bowel movement for a 31 year old, and could indicate an impaction ofr obstruction. If you have severe bronchitis coughing can be pretty rough and can seem like it's hurting your insides, which sometimes it can. But like you said, right now the most important concern right now is having a bowel movement. The ER can do xrays to show if there's an obstruction or impaction and can treat you there if that's the problem. Next, you should probably schedule a follow up appointment with yur doctor to address the cause of the constipation. Are you on any pain killers or opiates for your bronchitis? That can cause constipation. Your doctor may want to start you on some preventative medication such as stool softeners if he/she thinks this may be an ongoing problem. Best case scenario, the laxatives work tonight and problem resolved, but either way you should address way you got so constipated in the first place. I hope everything works out no matter what happens, and wish you good luck and send my best wishes. Take care, and let us know how things go!
Well, the laxatives took about 24 hours to work, but I did some movement. Not as much as you would think for 10 days of not going.
I had already spoken to my dr about the problem and she order an upper gi with small bowel studies. I had that test yesterday. My question here is: Is it normal to have alot of pain from the small bowel studies of the upper gi. It feels like that barium is a sharp rock in my intestines and of course nothing is moving. I was worried whether of not I should be super concerns or not.
Thanks for your advice and help!
I'm glad the laxatives at least did something. That's a good indicative that your bowels are still working and aren't impacted. You may have to take the laxatives a couple nights in a row to get everything out, since you were consipated for so long. be sure to drink plently of fluids during this time as that will lubricate your intestines and keep you hydrated.
If a biopsy was taken during the upper GI, a small amount of pain is normal. Pain also generally goes along with the procedure as it requires fasting and sometimes air is injected into the GI, which can cause some post-procedure pain. Barium should not be the cause of your large amount of pain, but if you're having that much pain after the procedures, you should definitely contact your doctor, as there may be something else going on-other than the barium just not moving in your intestines. So do suggest you call your doctor right away to rule out anything serious, and to treat your pain! I hope evrything goes well and you get some answers and resolution soon! I'm still sending my best thoughts and wishes your way :) Take care,
You need to buy Magnesium tablets 250mg and take at least 3 per day....One after each meal and when you start going diahrea just cut back down to 2 or 1 tablet per day. Next add Niacin and fish pills and WALK because walking, niacin, and magnesium have cured my Proctitis. And Proctitis is the same as Chrons in the rectal area..
Magnesium and Niacin are like wonder drugs when it comes to IBD. Just give them 6 months and a year to really start enjoying life again.
Check this from Merck on Niacin DEFICIENCY and GI tract in Chrons and UC I guess.....
GI symptoms early in the deficiency include burning in the pharynx and esophagus and abdominal discomfort and distention. Constipation is common. Later, nausea, vomiting, and diarrhea may occur. Diarrhea is often bloody because of bowel hyperemia and ulceration.
Wow, thanks! I have never been tested for Chron's, but I will look into those vitiams. My father-in-law takes niacin, but I think that is for his heart.
I went to the GI dr today and they scheduled a endoscope next thursday to see what is going on. I will let you know.
Also thanks for the advice on the meds. I did continue the laxatives and have been feeling a little better with things clearing out of my system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.